MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA067902A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.Due to no device return, an investigation could not be performed.
 
Event or Problem Description
The following information was reported to gore from medrio clinical study aaa 17-01: on august 13, 2020, the patient was treated for a thoracoabdominal aortic aneurysm using three gore® viabahn® vbx balloon expandable endoprostheses, implanted in the right renal artery (22300501/bxa067902a), left renal artery (22300500/bxa067902a) and superior mesenteric artery (22276962/bxa075902a).On september 15, 2020, thrombosis was observed within the gore® viabahn® vbx balloon expandable endoprosthesis (22300501/bxa067902a) located in the right renal artery.On september 17, 2020, a balloon angioplasty was performed to treat the stenosis within the right renal artery stent.Additionally, a medtronic everflex stent 7mm x 60mm was implanted to treat the occlusion within the gore® viabahn® vbx balloon expandable endoprosthesis (22300501/bxa067902a).On february 17, 2021, stenosis was observed within the gore® viabahn® vbx balloon expandable endoprosthesis (22276962/bxa075902a) located in the distal superior mesenteric artery stent.It was also noted there was stenosis within the gore® viabahn® vbx balloon expandable endoprosthesis (22300500/bxa067902a) located in the distal left renal artery stent.On the same day, an angioplasty procedure was performed to treat the in stent stenosis of the gore® viabahn® vbx balloon expandable endoprosthesis (22276962/bxa075902a) located in the distal superior mesenteric artery stent with a 7 x 20 mm angioplasty balloon.Additionally an angioplasty procedure was performed to treat the in stent stenosis of the gore® viabahn® vbx balloon expandable endoprosthesis (22300500/bxa067902a) of the distal left renal artery with a 6 x 20 mm angioplasty balloon.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15055239
Report Number2017233-2022-03139
Device Sequence Number17518072
Product Code PRL
UDI-Device Identifier00733132637492
UDI-Public00733132637492
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberBXA067902A
Device Catalogue NumberBXA067902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/19/2022
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight66 KG